Alert archive / New Mexico / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 101, NWS Albuquerque, NM

June 20, 2008Guadalupe County, San Miguel County, Torrance County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at Jun 20, 2008, 6:08 PM MDT for Guadalupe County, San Miguel County, Torrance County, New Mexico. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 20, 2008, 6:08 PM MDT (00:08 UTC)
Expired
Jun 20, 2008, 6:59 PM MDT
In force
51 min
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon

Counties Guadalupe County, NM, San Miguel County, NM, Torrance County, NM

The radar

The Cannon AFB radar (KFDX), 141 km from the middle of the area, began a volume at 00:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 0.1 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 00:00Z on 2008-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 00:00Z on 2008-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -13 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2984 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-13 m²/s²
0-3 km storm-relative helicity
142 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KABQ 210008
SVRABQ
NMC019-047-057-210115-
/O.NEW.KABQ.SV.W.0101.080621T0008Z-080621T0115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
608 PM MDT FRI JUN 20 2008

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN TORRANCE COUNTY IN CENTRAL NEW MEXICO
  WESTERN GUADALUPE COUNTY IN EAST CENTRAL NEW MEXICO
  EXTREME SOUTHWESTERN SAN MIGUEL COUNTY IN NORTHEAST NEW MEXICO

* UNTIL 715 PM MDT

* AT 606 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE
  HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS
  WERE LOCATED ALONG A LINE EXTENDING FROM 27 MILES NORTHWEST OF
  PASTURA TO 13 MILES WEST OF ENCINO...OR ALONG A LINE EXTENDING FROM
  31 MILES NORTH OF VAUGHN TO 24 MILES SOUTHEAST OF ESTANCIA...AND
  MOVING EAST AT 15 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  ENCINO AROUND 645 PM MDT...
  VAUGHN AROUND 715 PM MDT...

SEVERE STORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. MOVE INDOORS AND
AVOID WINDOWS.

LAT...LON 3501 10468 3437 10520 3459 10582 3515 10532
TIME...MOT...LOC 0008Z 292DEG 13KT 3505 10528 3462 10567

$$


DPORTER
2 follow-up statements
000 
WWUS55 KABQ 210034
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
633 PM MDT FRI JUN 20 2008

NMC047-210043-
/O.CAN.KABQ.SV.W.0101.000000T0000Z-080621T0115Z/
SAN MIGUEL-
633 PM MDT FRI JUN 20 2008

...SEVERE THUNDERSTORM WARNING CANCELLED FOR EXTREME SOUTHWESTERN SAN
MIGUEL COUNTY...

THE LINE OF SEVERE THUNDERSTORMS HAVE DEPARTED SOUTHWESTERN SAN 
MIGUEL COUNTY...THEREFORE THE WARNING HAS BEEN CANCELLED FOR THIS 
AREA.

LAT...LON 3506 10493 3501 10468 3437 10520 3454 10567
      3512 10517
TIME...MOT...LOC 0033Z 293DEG 19KT 3500 10509 3457 10548

$$

NMC019-057-210115-
/O.CON.KABQ.SV.W.0101.000000T0000Z-080621T0115Z/
GUADALUPE-TORRANCE-
633 PM MDT FRI JUN 20 2008

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
TORRANCE AND WESTERN GUADALUPE COUNTIES UNTIL 715 PM MDT...

AT 628 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 8 MILES NORTHEAST OF MILAGRO
TO 6 MILES SOUTHWEST OF ENCINO...OR ALONG A LINE EXTENDING FROM 26
MILES WEST OF SANTA ROSA TO 17 MILES WEST OF VAUGHN...MOVING
SOUTHEAST AT 22 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  PINTADA AROUND 650 PM MDT...
  DURAN AROUND 655 PM MDT...
  SAN IGNACIO AROUND 700 PM MDT...
  VAUGHN AROUND 705 PM MDT...
  PASTURA AROUND 715 PM MDT...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INSIDE A STURDY
BUILDING AND STAY AWAY FROM WINDOWS.

LAT...LON 3506 10493 3501 10468 3437 10520 3454 10567
      3512 10517
TIME...MOT...LOC 0033Z 293DEG 19KT 3500 10509 3457 10548

$$

DPORTER
000 
WWUS55 KABQ 210059
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
700 PM MDT FRI JUN 20 2008

NMC019-057-210110-
/O.CAN.KABQ.SV.W.0101.000000T0000Z-080621T0115Z/
GUADALUPE-TORRANCE-
700 PM MDT FRI JUN 20 2008

...SEVERE THUNDERSTORM WARNING CANCELLED FOR EAST CENTRAL TORRANCE
AND WESTERN GUADALUPE COUNTIES...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORM HAS WEAKENED AND WAS NO LONGER SEVERE...THUS THE SEVERE
THUNDERSTORM WARNING HAS BEEN CANCELLED.

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT HEAVY RAINS...
SMALL HAIL AND GUSTY WINDS ARE STILL POSSIBLE FROM THIS THUNDERSTORM.

LAT...LON 3506 10493 3501 10468 3437 10520 3454 10567
      3512 10517
TIME...MOT...LOC 0100Z 293DEG 19KT 3494 10493 3451 10532

$$

DPORTER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 3:03 PM MDT, 3 hours 5 minutes earlier.

Area forecast discussion, Jun 20, 3:03 PM MDT, 3 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
303 PM MDT FRI JUN 20 2008

.DISCUSSION...MAIN CONCERN AGAIN TODAY IS ONGOING CONVECTION AND
WHERE CONVECTION WILL FIRE TOMORROW.

STORMS HAVE ALREADY DEVELOPED ALONG THE EASTERN SLOPES OF THE SANGRE
DE CRISTOS. LOW LEVEL MOISTURE IS NOT AS JUICY AS YESTERDAY...AND
THUS STORMS HAVE NOT REACHED THE INTENSITY THAT THEY DID YESTERDAY
BY THIS TIME. NONETHELESS...CAPE VALUES ON THE ORDER OF 1000-1500 J/KG
ARE NOTED ON THE LAPS ANALYSIS...WHICH IS MORE THAN SUFFICIENT FOR A
FEW SEVERE STORMS. HOWEVER...SHEAR IS LACKING...AS EVIDENCE BY THE
TUCUMCARI PROFILER SHOWING VERY LITTLE WIND. THOUGH MODEL GUIDANCE
SHOWS SOME INDICATION THAT SHEAR WILL INCREASE LATER THIS EVENING.
LIKE PREVIOUS EVENINGS...STORMS ARE EXPECTED TO MERGE AND FORM INTO
ONE OR MORE CLUSTERS AND SURGE SOUTH-SOUTHEAST THIS EVENING AND
OVERNIGHT. THIS WILL AGAIN SEND AN OUTFLOW BOUNDARY THROUGH THE GAPS
OF THE CENTRAL MOUNTAIN CHAIN. AT THIS TIME...DOES NOT APPEAR ABQ
EAST WIND WILL BE AS STRONG.  IT WILL ALSO BE FIGHTING OUTFLOW
BOUNDARIES FROM THE NORTH AND WEST FROM ONGOING CONVECTION ALONG THE
NORTHERN MOUNTAINS AND THE CONTINENTAL DIVIDE. FOR THE REMAINDER OF
THE EVENING...STORMS WEST OF THE CENTRAL MOUNTAIN CHAIN ARE EXPECTED TO
REMAIN SUB-SEVERE...AND WILL PROVE TO BE MORE OF A GUSTY WIND THREAT
AS THE STORMS ARE A MIX OF THE WET AND DRY VARIETY.

FOR SATURDAY...ALL INDICATIONS SUGGEST THAT A MCS...THAT IS EXPECTED
TO FORM OVER THE HIGH PLAINS OF COLORADO TONIGHT...WILL DIVE
SOUTH-SOUTHEAST OVER FAR EASTERN NM AND THE PANHANDLES SATURDAY
MORNING. THOUGH EXACT PLACEMENT OF THIS MCS IS STILL IN
QUESTION...AS UPPER HIGH AS MOVED WESTWARD A BIT...THIS WILL SEND
ANOTHER STRONG OUTFLOW BOUNDARY WESTWARD...BUT THIS TIME DURING THE
DAYTIME HOURS. THIS OUTFLOW BOUNDARY IS EXPECTED TO SURGE JUICIER
LOW LEVEL MOISTURE ACROSS THE EASTERN PLAINS.  THUS...CONVECTION
WILL LIKELY FIRE ALONG THE EAST SLOPES OF THE CENTRAL MOUNTAIN CHAIN
DURING THE AFTERNOON. ONCE AGAIN...STORMS MAY BE SEVERE ACROSS THE
EASTERN PLAINS...AND CAPABLE OF LARGE HAIL AND DAMAGING WINDS.  WEST
OF THE CENTRAL MOUNTAIN CHAIN...A MIX OF WET AND DRY STORMS ARE
POSSIBLE AGAIN.

ISOLATED TO SCATTERED STORMS WILL DEVELOP AGAIN ON SUNDAY...FAVORING
THE HIGHER TERRAIN BEFORE MOVING OFF TO THE SOUTHEAST.

AS MOISTURE REMAINS ACROSS THE EASTERN PLAINS...ISOLATED TO
SCATTERED THUNDERSTORMS ARE POSSIBLE THROUGH MID WEEK.

34

&&

.AVIATION...
ISOLATED AND SCATTERED THUNDERSTORMS WILL BE POSSIBLE AT OR NEAR ALL
SITES EAST OF THE CONTINENTAL DIVIDE THROUGH THIS EVENING WITH SOME
STORMS LASTING INTO THE OVERNIGHT HOURS. CB IN TAF GROUPS WITHOUT
VCTS USED TO INDICATED SMALLER PROBABILITY OF TS DEVELOPMENT AT OR NEAR
INDIVIDUAL TAF SITES. CIGS COULD DROP TO MVFR WITH BRIEF INCURSIONS
INTO IFR AT SITES EAST OF THE CENTRAL MOUNTAIN CHAIN DUE TO LOW
CLOUDS OVERNIGHT. THE HIGHEST CONFIDENCE OF DECREASED CIGS WOULD BE
AT SITES NORTH OF I40 AND EAST OF THE CENTRAL MOUNTAINS. CIGS SHOULD
RAISE TO VFR CONDITIONS BY EARLY TO MID MORNING. GAP WINDS WILL
AGAIN OCCUR ACROSS THE CENTRAL MOUNTAIN CHAIN AT OR AROUND 05Z
TONIGHT BRINGING WINDY CONDITIONS WITH GUSTS UP TO 35 KNOTS BELOW
CANYONS.

NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z.

53/44

&&

.FIRE WEATHER...
TONIGHT ANOTHER BOUNDARY WILL PUSH SOUTH AND WEST INTO THE FORECAST
AREA WITH ANOTHER STRONG EAST WIND BELOW CANYONS OPENING INTO THE
RIO GRANDE VALLEY. THIS BOUNDARY WILL CAUSE WINDS ACROSS THE EASTERN
PLAINS TO GUST AND SHIFT OUT OF THE NORTHEAST AND EAST FOR MUCH OF
THE NIGHT. AS A RESULT OF THE INCREASED MOISTURE...A DAILY MIX OF
ISOLATED TO SCATTERED THUNDERSTORMS IS EXPECTED EACH AFTERNOON AND EVENING
THROUGH THE WEEKEND. SOME THUNDERSTORMS WILL PRODUCE LITTLE OR NO
RAIN ALONG AND WEST OF CONTINENTAL DIVIDE WHERE THE HAINES INDEX
VALUES REACH LEVEL 6. GREATER THUNDERSTORM COVERAGE WILL OCCUR ACROSS
EASTERN SECTIONS OF THE STATE WHERE MOISTURE WILL BE DEEPER.

EARLY NEXT WEEK...THUNDERSTORM CHANCES WILL DECREASE ACROSS THE WEST
AS THE UPPER LEVEL HIGH PRESSURE CENTER SHIFTS TOWARD THE EAST.

53/44

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  53  94  59  95 /   0   5   5   5
GALLUP..........................  44  92  50  91 /   0  10   5   5
GRANTS..........................  49  90  52  90 /  10  20  20  10
GLENWOOD........................  53  97  58  97 /  10  10  20  10
CHAMA...........................  39  79  39  80 /  10  20  20  20
LOS ALAMOS......................  52  83  52  84 /  20  30  20  20
RED RIVER.......................  39  72  37  74 /  20  30  20  30
TAOS............................  49  82  47  85 /  10  30  20  20
SANTA FE........................  57  84  54  85 /  30  30  30  20
SANTA FE AIRPORT................  55  86  55  88 /  30  30  20  20
ESPANOLA........................  53  90  54  91 /  20  30  20  20
ALBUQUERQUE HEIGHTS.............  66  90  64  92 /  20  30  20  10
ALBUQUERQUE VALLEY..............  62  91  63  91 /  20  30  20  10
ALBUQUERQUE FOOTHILLS...........  65  86  60  91 /  30  30  20  20
ALBUQUERQUE WEST MESA...........  64  89  62  93 /  20  30  20  10
SOCORRO.........................  61  92  61  92 /  20  30  20  10
SANDIA PARK/CEDAR CREST.........  49  82  47  84 /  30  40  30  20
MORIARTY/ESTANCIA...............  52  85  51  87 /  40  40  30  20
CARRIZOZO.......................  60  90  59  89 /  40  30  30  10
RUIDOSO.........................  51  76  52  81 /  50  40  40  20
RATON...........................  52  80  50  86 /  30  30  20  30
LAS VEGAS.......................  51  78  50  85 /  40  50  20  20
ROY.............................  54  78  56  83 /  40  30  20  20
CLAYTON.........................  57  81  59  90 /  60  30  20  20
SANTA ROSA......................  59  87  59  92 /  50  30  20  20
TUCUMCARI.......................  63  86  63  93 /  50  30  20  20
FORT SUMNER.....................  63  86  63  92 /  50  30  30  10
CLOVIS..........................  62  81  62  89 /  50  40  20  10
PORTALES........................  62  83  61  89 /  40  30  30  10
ROSWELL.........................  67  87  66  94 /  40  30  30  10

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

34/53/44
Hazardous weather outlook, Jun 20, 3:28 PM MDT, 2 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
328 PM MDT FRI JUN 20 2008

NMZ001>021-026-211200-
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
328 PM MDT FRI JUN 20 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
TONIGHT ALONG AND NORTHEAST OF A LINE FROM CIMARRON...TO SANTA
FE...TO MORIARTY...TO CLOVIS WHERE LARGE HAIL...DAMAGING WIND
GUSTS...AND HEAVY RAIN ARE POSSIBLE.

FOR LOCATIONS FROM THE RIO GRANDE VALLEY WESTWARD...STORMS WILL
BE CAPABLE OF PRODUCING DANGEROUS LIGHTNING AND WIND GUSTS TO 50
MPH THROUGH THE EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SATURDAY AFTERNOON
AND EVENING ALONG AND EAST OF A LINE FROM CIMARRON...TO
ALBUQUERQUE...TO SOCORRO. THIS INCLUDES ALL OF THE EASTERN PLAINS.
LARGE HAIL AND DAMAGING WIND GUSTS ARE POSSIBLE.

STRONG STORMS ARE POSSIBLE AGAIN ON SUNDAY AFTERNOON AND EVENING
ACROSS THE EASTERN PLAINS...WHERE SMALL HAIL AND WIND GUSTS TO 50
MPH ARE POSSIBLE.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING
ACROSS NORTHEAST AND EASTERN NEW MEXICO. SPOTTER ACTIVATION MAY BE
REQUIRED AGAIN SATURDAY AFTERNOON AND EVENING WITHIN THE SLIGHT
RISK AREA.

34

In the hours before

Special weather statement, Jun 20, 2:56 PM MDT, 3 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
256 PM MDT FRI JUN 20 2008

NMZ005-202145-
NORTHEAST HIGHLANDS-
256 PM MDT FRI JUN 20 2008

...STRONG THUNDERSTORM MOVING FROM SOUTH CENTRAL COLFAX COUNTY INTO
NORTH CENTRAL MORA COUNTY...

AT 248 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER 11 MILES EAST OF OCATE. MOVEMENT
WAS SOUTHEAST AT 20 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE THE CHARETTE LAKES AND
INTERSTATE 25 NEAR WAGON MOUND.

HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST
RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES.
Special weather statement, Jun 20, 4:58 PM MDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
458 PM MDT FRI JUN 20 2008

NMZ010-011-202345-
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-SANDIA/MANZANO MOUNTAINS-
458 PM MDT FRI JUN 20 2008

...STRONG THUNDERSTORM BETWEEN ESTANCIA AND WILLARD ...

AT 454 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER 5 MILES NORTH OF WILLARD.
MOVEMENT WAS SOUTHEAST AT 15 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL CENTRAL TORRANCE
COUNTY.

HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST
RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES.

07
Special weather statement, Jun 20, 5:12 PM MDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
512 PM MDT FRI JUN 20 2008

NMZ005-011-012-202345-
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CONCHAS LAKE/GUADALUPE
COUNTY-NORTHEAST HIGHLANDS-
512 PM MDT FRI JUN 20 2008

...STRONG THUNDERSTORM MOVING OVER VILLANUEVA IS HEADED FOR ANTON
CHICO...

AT 506 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER 8 MILES WEST OF VILLANUEVA.
MOVEMENT WAS EAST AT 15 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE CHAPELLE...RIBERA...SAN
JUAN...SAN MIGUEL AND SENA.

HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST
RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES.

07
Special weather statement, Jun 20, 5:17 PM MDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
517 PM MDT FRI JUN 20 2008

NMZ005-202345-
NORTHEAST HIGHLANDS-
517 PM MDT FRI JUN 20 2008

...STRONG THUNDERSTORM MOVING THROUGH NORTHERN SAN MIGUEL COUNTY...

AT 518 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER 5 MILES SOUTH OF WATROUS.
MOVEMENT WAS SOUTHEAST AT 15 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE MAES...SHOEMAKER...
TRUJILLO AND VALMORA.

THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...
PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION.

44
Local storm report, Jun 20, 5:42 PM MDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
542 PM MDT FRI JUN 20 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0305 PM     HAIL             2 SSE TAOS              36.36N 105.56W
06/20/2008  E0.75 INCH       TAOS               NM   TRAINED SPOTTER

0402 PM     HAIL             SANDIA PARK             35.17N 106.36W
06/20/2008  E0.75 INCH       BERNALILLO         NM   TRAINED SPOTTER

&&

34
Special weather statement, Jun 20, 5:59 PM MDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
559 PM MDT FRI JUN 20 2008

NMZ011-210030-
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
559 PM MDT FRI JUN 20 2008

...STRONG THUNDERSTORM MOVING OVER U.S HIGHWAY 285 NORTHWEST OF
ENCINO...

AT 551 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER 10 MILES NORTHWEST OF ENCINO.
MOVEMENT WAS EAST AT 25 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL EAST CENTRAL
TORRANCE COUNTY.

HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST
RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES.

07

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 20, 6:19 PM MDTSevere Thunderstorm WarningABQLincoln56 min
Jun 20, 7:03 PM MDTAreal Flood AdvisoryABQLincoln117 min
Jun 20, 7:09 PM MDTSevere Thunderstorm WarningABQGuadalupe32 min
Jun 20, 7:14 PM MDTSevere Thunderstorm WarningABQLincoln46 min
Jun 20, 7:59 PM MDTSevere Thunderstorm WarningABQLincoln24 min
Jun 21, 4:16 AM MDTAreal Flood AdvisoryABQHarding, Quay, San Miguel, Union89 min
Jun 21, 2:23 PM MDTSevere Thunderstorm WarningABQColfax, Mora67 min
Jun 21, 2:33 PM MDTSevere Thunderstorm WarningABQColfax, Taos57 min
Jun 21, 2:33 PM MDTSevere Thunderstorm WarningABQColfax, Taos57 min
Jun 21, 3:28 PM MDTSevere Thunderstorm WarningABQMora, San Miguel62 min
Jun 21, 5:34 PM MDTSevere Thunderstorm WarningABQSan Miguel, Torrance56 min
Jun 21, 5:57 PM MDTSevere Thunderstorm WarningABQSocorro, Torrance, Valencia48 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.